MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø10X360MM X 130°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø10X360MM X 130°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 34300360S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.It was disposed in the hospital.
 
Event or Problem Description
It was reported that the gamma nail (3130-2170s) was inserted about one year before.The distal of the nail was broken and it was revised to gamma long nail at (b)(6) 2019.At revision surgery, it was 130° nail to detain, but only the 125° nail was prepared.The reason of this event was miscommunication of surgeon and sr.Surgery stopped about 90 min with anesthesia on the patient to wait for the arrival of the implant.After that, the surgery was finished with no problem.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, based on available information, possible cause of failure could be attributed to patient related issue (non-union, high load, heavy weight) which led to the material damage.The implant broke after around 1 year since the primary surgery, therefore a non-union is very likely.The device inspection was not possible as the product was not returned for investigation.No indications of material, manufacturing or design related problems were found during the investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.The ifu includes that obesity, traumatic overloads and non-unions can lead to implant failures like breakages.If device is returned or any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description
It was reported that the gamma nail (3130-2170s) was inserted about one year before.The distal of the nail was broken and it was revised to gamma long nail at (b)(6) 2019.At revision surgery, it was 130° nail to detain, but only the 125° nail was prepared.The reason of this event was miss communication of surgeon and sr.Surgery stopped about 90 min with anesthesia on the patient to wait for the arrival of the implant.After that, the surgery was finished with no problem.Additional information received: "the correct product # was 3430-0360s".

Brand Name
LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø10X360MM X 130°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8414661
Report Number0009610622-2019-00107
Device Sequence Number1612504
Product Code HSB
UDI-Device Identifier04546540375148
UDI-Public04546540375148
Combination Product (Y/N)N
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/30/2019
Device Catalogue Number34300360S
Device Lot NumberK02CA17
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/20/2019
Supplement Date Received by Manufacturer04/30/2019
Initial Report FDA Received Date03/12/2019
Supplement Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;